New York, 2011Flooding in New York, March 11, 2011
March 11, 2011 · NWS OKX · 3 events in 3 counties and zones
Low pressure over the upper midwest slowly tracked across the Great Lakes into southeast Canada. Very wet antecedent conditions were already in place from heavy rain a few days earlier.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure over the upper midwest slowly tracked across the Great Lakes into southeast Canada. Very wet antecedent conditions were already in place from heavy rain a few days earlier. This in combination with a slow moving frontal boundary and a sub-tropical moisture feed from a deep southerly wind flow aided in the production of more heavy rainfall that resulted in widespread flooding across the Lower Hudson Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Mar 11, 4:44 AM EST, 10 minutes earlier.
Area forecast discussion, Mar 11, 4:44 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
444 AM EST FRI MAR 11 2011
.SYNOPSIS...
LOW PRESSURE TO THE WEST WILL SLOWLY MOVE NORTH TODAY. AN ASSOCIATED
WARM FRONT WILL MOVE NORTH OF THE REGION THIS MORNING...FOLLOWED BY
A COLD FRONT THIS AFTERNOON. ANOTHER WEAK LOW AND FRONT PASS THROUGH
SUNDAY. HIGH PRESSURE BUILDS INTO THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT SLOWLY WORKS ITS WAY ACROSS THE FORECAST AREA TODAY. 00Z
MODEL GUIDANCE INDICATE THAT THE FRONT PUSHES THROUGH MUCH OF THE
REGION BETWEEN 12Z AND 18Z. BY 18Z...FRONT SHOULD BE NEAR THE
EASTERN SECTIONS OF THE CWA...WITH JUST SOME LEFT OVER QPF OVER
THESE AREAS.
RAIN WILL TAPER OFF DURING THE MORNING HOURS OVER THE NYC METRO AND
THE LOWER HUDSON VALLEY...WITH MODERATE TO LOCALLY HEAVY RAIN MOVING
INTO SE CT AND LONG ISLAND.
GENERALLY WHEN ALL SAID AND DONE...3-5 INCHES LIKELY OVER THE
WESTERN HALF OF THE CWA WITH LOCAL HIGHER AMOUNTS...AND AROUND 1
INCH OVER THE EASTERN HALF.
WINDS WILL BECOME SW OVER THE REGION BEHIND THE FRONT AS IT MOVES
EASTWARD. ALOFT...THE LOW LEVEL JET WILL GRADUALLY WEAKEN DURING THE
DAY.
BLENDED MAV/MET GUIDANCE...WHICH WAS IN GOOD AGREEMENT. HIGHS CLIMB
INTO THE 50S TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
THE PARENT LOW WILL MOVE INTO CANADA WITH A SHORTWAVE MOVING TOWARDS
THE AREA BEHIND THE MAIN LOW. CLOUDS RETURN TO THE REGION. ANY
PRECIPITATION LOOKS TO REMAIN NORTHWEST OF THE CWA AND HAVE REMOVED
ANY POPS FROM THE FORECAST. FOLLOWED A BLEND OF MAV/MET GUIDANCE FOR
TEMPERATURES. LOWS TONIGHT FALL INTO THE LOW TO MID 30S. HIGHS ON
SATURDAY SHOULD REACH THE UPPER 40S TO MID 50S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BROAD UPPER TROUGH OVER THE NORTHEASTERN UNITED STATES INTO EASTERN
CANADA HAS CLOSED LOW LIFTING INTO SOUTHEASTERN CANADA AS ANOTHER
WAVE MOVES INTO THE GREAT LAKES REGION AT THE START OF THE PERIOD.
WEAK RIDGING BETWEEN THE TWO SYSTEMS EARLY SATURDAY GIVES WAY TO THE
NEXT SHORTWAVE WHICH MOVES THROUGH BY 12Z SUNDAY. GFS AND ECMWF MORE
COMPARABLE WITH THE SYSTEM THAN THE NAM WHICH LAGS SLIGHTLY AND IS
NOT QUITE AS DEEP. AT THE SURFACE WEAK COLD FRONT COMES THROUGH THE
AREA BY EARLY SUNDAY MORNING. LITTLE MOISTURE AND SUPPORT WITH THE
FRONT AND SHOULD COME THROUGH DRY. WILL HAVE A GUSTY SOUTHWEST FLOW
SATURDAY AHEAD OF THE COLD FRONT. WINDS WILL BE GUSTY FROM THE
NORTHWEST SUNDAY AS THE LOW REMAINS TO THE NORTHEAST AND RIDGE
BEGINS TO BUILD IN FROM THE NORTHWEST. LEANED TOWARD THE GFS FOR
TEMPERATURES THROUGH THE WEEKEND.
GENERALLY QUIET EARLY NEXT WEEK AS A RIDGE BUILDS INTO THE AREA AT
MONDAY NIGHT AND EARLY TUESDAY. RIDGE MOVES OFF THE NORTHEAST
COAST DURING TUESDAY INTO EARLY WEDNESDAY AS THE NEXT SHORTWAVE
APPROACHES FROM THE NORTHWEST. NORTHERN STREAM SHORT WAVE AND
SURFACE COLD FRONT AFFECT THE AREA WEDNESDAY AFTERNOON INTO
THURSDAY. GENERALLY FOLLOWED A BLEND OF THE HPC GUIDANCE AND THE
10/00Z ECMWF THROUGH THE EXTENDED.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
FRONTAL PASSAGE OCCURS THIS MORNING...WITH WEAK HIGH PRESSURE
BUILDING IN DURING THE AFTERNOON.
AS OF 09Z...THE LOW LEVEL JET...SHOWING UP NICELY ON AREA RADAR
VELOCITY PRODUCTS...HAS NOW SHIFTED EAST OF ALL TERMINALS EXCEPT
KGON. LOW LEVEL WIND SHEAR THEREFORE REMOVED FROM TAFS EXCEPT
KGON. WIND DIRECTION THROUGH AROUND 14-15Z A BIT PROBLEMATIC AS
WINDS HAVE SHIFTED BACK AND FORTH RIGHT BEHIND THE LOW LEVEL
JET...AND AN OCCLUDED FRONT APPROACHES FROM THE SW. WINDS MAY BACK
TOWARDS THE ESE UNTIL AROUND 11-12Z...THEN VEER...AND FINALLY
BECOME MORE STEADILY SW AFTER THE PASSAGE OF THE FRONT NEAR 14-15Z
IN THE CITY TERMINALS. AN OCCASIONAL GUST 17-20 KT POSSIBLE
TODAY...BUT PROBABLY NOT FREQUENT ENOUGH TO INCLUDE IN TAFS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: WINDS 100-120 AT 05-10KT POSSIBLE THROUGH
11Z. TIMING FOR IMPROVEMENT TO VFR MAY BE OFF BY A FEW HOURS.
KJFK FCSTER COMMENTS: WINDS 110-130 AT 05-10KT POSSIBLE THROUGH
12Z. TIMING FOR IMPROVEMENT TO MVFR AND VFR MAY BE OFF BY A FEW
HOURS.
KLGA FCSTER COMMENTS: BKN004 COULD POSSIBLY PREVAIL THROUGH 11Z.
IMPROVEMENT TO VFR MAY BE OFF BY A FEW HOURS. WINDS 110-130 AT 05-10KT
POSSIBLE THROUGH 12Z.
KTEB FCSTER COMMENTS: WINDS 110-130 AT 05-10KT POSSIBLE THROUGH
11Z. MVFR CIGS MIGHT NOT REDEVELOP.
KHPN FCSTER COMMENTS: TIMING FOR IMPROVEMENT TO MVFR AND VFR MAY BE OFF BY A FEW
HOURS.
KISP FCSTER COMMENTS: WINDS 110-130 AT 05-10KT POSSIBLE FROM 10Z
THROUGH 14Z. TIMING FOR IMPROVEMENT TO MVFR AND VFR MAY BE OFF BY
A FEW HOURS.
OUTLOOK FOR 09Z SATURDAY THROUGH TUESDAY...
FRI NIGHT...VFR.
SAT...MOSTLY VFR. SW WND G 25KT.
SUN...VFR. NW WND G 25KT.
MON...VFR. N WND 10-15KT.
TUE...VFR.
&&
.MARINE...
MARGINAL SE GALE FORCE WINDS ACROSS CENTRAL OCEAN WATERS AND
ADJACENT SOUTH SHORE BAYS IN RESPONSE TO 70 KT LLJ...SHOULD FALL TO
SCA BY AROUND DAYBREAK.
THEREAFTER...WINDS ARE EXPECTED TO DECREASE BELOW SCA FROM W TO E
THIS MORNING AS GRADIENT WEAKENS SIGNIFICANTLY IN THE WAKE OF LOW.
SMALL CRAFT ADVISORIES WILL CONTINUE ON THE OCEAN THOUGH FOR ROUGH
SEAS. SEAS WILL ONLY SLOWLY DIMINISH SLIGHTLY BY LATE IN THE DAY
WITH RESIDUAL SE SWELLS.
WINDS EXPECTED TO INCREASE ONCE AGAIN TONIGHT AS PRESSURE GRADIENT
INCREASES BETWEEN HIGH PRESSURE OVER THE GULF STATES AND LOW
PRESSURE DEEPENS NORTH OF THE REGION WITH GRADUAL CAA. A COLD FRONT
THEN APPROACHES AND MOVES THROUGH THE WATERS BY EARLY SUNDAY...WITH
ANOTHER SHOT OF CAA. AS A RESULT...GUSTS ON THE OCEAN WATERS ARE
EXPECTED TO RETURN TO SCA LEVEL TONIGHT AND CONTINUE THROUGH
SUNDAY. SCA GUSTS LIKELY ON ALL NEARSHORE WATERS DURING THE DAY SAT
AND SUN WITH INCREASED MIXING OVER THE LAND...AND POSSIBLY SAT NIGHT
ON EASTERN SOUND. SEAS WILL REMAIN HIGH ON THE OCEAN IN RESPONSE TO
LONG PERIOD SE SWELLS AND STRONG WSW FLOW THROUGH SUNDAY.
THEN WINDS WILL SLOWLY FALL BELOW ADVISORY LEVELS AS A RIDGE BUILDS
TOWARD THE AREA LATE SUNDAY INTO SUNDAY NIGHT...WITH OCEAN SEAS
GRADUALLY FALL BELOW ADVISORY LEVELS SUNDAY NIGHT AS THE HIGH BUILDS
TOWARD THE WATERS.
SUB SCA CONDS MONDAY INTO TUESDAY AS HIGH SETTLES OVER THE WATERS.
&&
.HYDROLOGY...
MAIN IMPACTS OF RAIN SO FAR HAVE BEEN WEST OF THE HUDSON RIVER.
HIGHEST AMOUNTS PER OBS HAVE BEEN IN NW BERGEN/PASSAIC/ESSEX AND
UNION COUNTIES...WHERE UP TO 4.5 INCHES HAS FALLEN LOCALLY...WITH
MUCH OF THE SURROUNDING AREAS IN NE NJ AND LOWER HUDSON VALLEY
AT 2-4 INCHES. MANY SMALL STREAMS IN NE NJ AND NEARBY ROCKLAND
COUNTY ARE ALREADY IN FLOOD...AND OFFICIAL FORECAST POINTS IN NE NJ
AND SE NY WILL REACH EITHER MODERATE OR MAJOR FLOODING THRESHOLDS.
SEE RIVER FLOOD WARNINGS FOR FURTHER DETAILS.
LARGE AREA OF MODERATE TO LOCALLY HEAVY RAIN CONTINUES TO MOVE UP
INTO THE AREA FROM THE SOUTH EARLY THIS MORNING. THIS AREA SHOULD
PIVOT TO THE EAST AS THE MORNING PROGRESSES.
ACROSS SE CT...THINK MINOR FLOODING OF SMALLER RIVERS AND STREAMS
WILL BE THE ISSUE HERE WITH LESS QPF. WILL CONTINUE TO MONITOR...BUT
MAIN EMPHASIS IS ACROSS NE NJ AND LOWER HUDSON VALLEY.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF 2 TO 2 1/2 FT ABOVE NORMAL ACROSS WESTERN LONG
ISLAND SOUND DURING THE TIME OF HIGH TIDE EARLY THIS
MORNING...COMBINED WITH BREAKING WAVES OF 1 TO 3 FT WILL CAUSE
LOCALIZED MINOR COASTAL FLOODING AND BEACH EROSION ALONG COASTAL
WESTERN LONG ISLAND SOUND.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THIS AFTERNOON FOR CTZ005-006-009-010.
FLOOD WATCH THROUGH THIS EVENING FOR CTZ007-008-011-012.
NY...FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ067>071.
FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR NYZ072>075-
176>179.
NJ...FLOOD WATCH THROUGH THIS AFTERNOON FOR NJZ002-004-006-103>108.
MARINE...GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ345-350-
353.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR ANZ330-
340.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR ANZ335-
338.
SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR ANZ355.
&&
SYNOPSIS...BC
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...BC/MET
AVIATION...JC
MARINE...NV
HYDROLOGY...PW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 11, 3:46 AM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
346 AM EST FRI MAR 11 2011
CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>071-120900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
346 AM EST FRI MAR 11 2011
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ007-008-011-012-120900-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-
346 AM EST FRI MAR 11 2011
...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ345-350-353-120900-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
346 AM EST FRI MAR 11 2011
...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-355-120900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
346 AM EST FRI MAR 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ079-081-120900-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
346 AM EST FRI MAR 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ078-080-120900-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
346 AM EST FRI MAR 11 2011
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ072>075-176-178-120900-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
346 AM EST FRI MAR 11 2011
...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ177-179-120900-
NORTHERN NASSAU-SOUTHERN NASSAU-
346 AM EST FRI MAR 11 2011
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING...
...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Flood, Orange
- When
- March 11, 4:54 AM EST to 10:40 PM EST
- Where
- Orange County, 1.49 mi SW of Huguenot to 0.76 mi NNE of Cuddebackville
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Broadcast Media
- Coordinates
- 41.403, -74.647
Route 17 between the Harriman Train Station and the NY State Thruway in Tuxedo Park was impassable due to flooding. In Otisville, US 209 was closed in both directions at Oakland Valley Rd. due to flooding. Evacuations were performed due to flooding on Hobson Rd. in the Deer Park community of Port Jervis.
Flood, Rockland
- When
- March 11, 5:41 AM EST to 10:45 PM EST
- Where
- Rockland County, 0.57 mi S of Central Nyack to 0.39 mi SW of Suffern
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Broadcast Media
- Coordinates
- 41.092, -73.950
Route 59 was impassable and closed in both directions between Palisades Center Dr. and Rt. 303 in West Nyack. Route 17 was also closed in both directions from the NY State Thruway to the Orange County line in Sloatsburg.
Flood, Westchester
- When
- March 11, 5:41 AM EST to 2:40 PM EST
- Where
- Westchester County, 1.27 mi ESE of Fleetwood to 1.04 mi N of Dunwoodie
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Broadcast Media
- Coordinates
- 40.912, -73.808
The Saw Mill River Pkwy was impassable and closed in both directions between Tuckahoe Rd. in Yonkers and Harris Rd. in Katonah due to flooding. The Taconic State Pkwy. was also impassable and closed in both directions between Cleveland St. and Stevens Ave. in Valhalla and then further north at the Saw Mill River Pkwy in Hawthorne due to flooding. The Hutchinson River Pkwy. was impassable and closed southbound at Cross County Pkwy. and northbound at East Lincoln Ave. in Mount Vernon due to flooding. Basement flooding was reported on Maxwell Ct. in Yorktown Heights. Multiple roads were closed across Elmsford due to flooding. The Sprain Brook Pkwy. was impassable and closed between Central Park Ave. and the Bronx River Pkwy split due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tsunami in California, March 11 to 13, 20111 death · $7.0 million · 2 events
- Tsunami in California, March 11 to 13, 2011$29 million · 4 events
- Wildfire in Texas, March 11 to 17, 20113 injured · $4.9 million · 8 events
- Tsunami in Hawaii, March 11, 2011$14 million · 1 event
- Tsunami in Oregon, March 11 to 12, 2011$7.5 million · 2 events
- Blizzard and High Wind in North Dakota, March 11 to 12, 20117 injured · $15,000 · 53 kt wind · 36 events
- Tsunami in California, March 11 to 12, 2011$250,000 · 1 event
- Flash Flooding in New York, March 11, 2011$150,000 · 2 events
- Flooding in New York, March 11 to 12, 2011$50,000 · 2 events
- Wildfire in Oklahoma, March 11, 2011$30,000 · 9 events
- Flood in New Hampshire, March 11 to 13, 2011$25,000 · 1 event
- Blizzard in North Dakota, March 11 to 12, 201118 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293456, 293457, 293458.